Beclometasone preventer inhaler and side effects

Hi Everyone

Has anyone noticed any side-effects using Beclometasone 100 inhaler. I take 2 puffs in the morning and two puffs in the evening. My asthma seems to be getting better slowly, after 8 weeks. The doctor increased my dosage of beclometasone two days ago to the 2 puffs in the morning and 2 puffs in the evening. Today I feel a little heart palpitations, shaky hands and a little tense. Im wondering if this is me being anxious and all in my head or I am taking too much inhaler?

Has anyone experienced this?

This forum is great and I want to thank everyone who posts on here as it has helped me alot over the last couple of weeks!


3 Replies

  • Hello Karen,

    Steroid inhalers are not known to increase heart rate. You steroid inhaler is a fairly low dose too. Have you increased your reliever inhaler use eg ventolin, salbutamol, bricanyl etc because that can cause an increase in heart rate.

    Perhaps you are worrying ( being anxious) a bit which is understandable with trying getting control of your asthma as it can take a bit of time to get the right combinations or doses of the medication that works best for you.

    Hope this helps

    Take care


  • Hi Kate

    Thankyou so much! - you have re-assured me!

    Thank you



  • Hi Kereng,

    I'd agree with kate that it's unlikely to cause the heart palpitations, but I do know what you mean, but your dose is low, and no need to worry. I was on 200 2 puffs morning and night, but the only side effects were when this got doubled during colds/chest infections then I got a sore throat, but that is common, and at that dose spacers are recommended. If you were on serevent, and had the same symptoms, then I would start to question them and the medication.

    Take care, have a great weekend.


You may also like...